Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On model complete differential fields


Authors: E. Hrushovski and M. Itai
Journal: Trans. Amer. Math. Soc. 355 (2003), 4267-4296
MSC (2000): Primary 03C60, 12H05
Published electronically: July 8, 2003
MathSciNet review: 1990753
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a geometric approach to definable sets in differentially closed fields, with emphasis on the question of orthogonality to a given strongly minimal set. Equivalently, within a family of ordinary differential equations, we consider those equations that can be transformed, by differential-algebraic transformations, so as to yield solutions of a given fixed first-order ODE $X$. We show that this sub-family is usually definable (in particular if $X$ lives on a curve of positive genus). As a corollary, we show the existence of many model-complete, superstable theories of differential fields.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03C60, 12H05

Retrieve articles in all journals with MSC (2000): 03C60, 12H05


Additional Information

E. Hrushovski
Affiliation: Department of Mathematics, Hebrew University, Jerusalem, Israel
Email: ehud@sunset.ma.huji.ac.il

M. Itai
Affiliation: Department of Mathematical Sciences, Tokai University, Hiratsuka 259-1292, Japan
Email: itai@ss.u-tokai.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9947-03-03264-1
PII: S 0002-9947(03)03264-1
Received by editor(s): August 1, 1998
Published electronically: July 8, 2003
Additional Notes: The first author thanks Miller Institute at the University of California, Berkeley
Article copyright: © Copyright 2003 American Mathematical Society